MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-02-L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Sepsis (2067); Tachycardia (2095)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 4mm x 2mm amplatzer piccolo occluder was successfully implanted in a patient.On (b)(6) 2025, it's noted that the patient had positive blood cultures showing yeast.
 
Event or Problem Description
Subsequent to the previously filed report additional information was received that the procedure was performed in a sterile environment.The 4mm x 2mm amplatzer piccolo occluder was not mishandled during device preparation or procedure.The occluder was delivered using a 4f amplatzer torqvue lp delivery catheter.Blood cultures were positive for candida glabrata, the patient had clinical signs of sepsis, tachycardia, episodes of apnea/bradycardia, and hypotension.The patient was administered fluconazole, micafungin, and required inotropic support with dopamine and norepinephrine.The cause of the yeast infection is unknown, but not believed to be related to the occluder.There was a prolonged hospitalization due to this event.No additional information was provided.
 
Additional Manufacturer Narrative
It was reported that the patient had positive blood cultures showing yeast post 10 days piccolo device implant.The patient had clinical signs of sepsis, tachycardia, episodes of apnea/bradycardia, and hypotension.Reportedly, the cause of the yeast infection was unknown, but not believed to be related to the occluder.There was a prolonged hospitalization due to this event.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.Based on the information received, the cause of the reported infection could not be determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes added: h6 health effect - clinical code: 2067, 2095, 1751, 1914.H6 health effect - impact code: 4641, 4607.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22373157
Report Number2135147-2025-03572
Device Sequence Number8025617
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public(01)05415067031006(17)290430(10)10341300
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-04-02-L
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number10341300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age1 MO
Patient SexMale